Moderna COVID-19 vaccine might cause facial swelling for people with dermal fillers: FDA warning

The majority of recipients of the COVID-19 vaccine from Moderna have had mild side effects such as headache, fatigue, and pain at the injection site. There was a handful of alarming, though temporary effects such as facial swelling for people with dermal fillers:

  • If you have dermal filings, your face may get extra puffy after the shot. 
  • Two people with fillers had facial swelling – in their lips and cheeks – after getting the shot. 

It turned out that one had had the same reaction when they got a different vaccine too. 

  • There’s no clear cause of Bell’s palsy – a temporary form of facial paralysis – but having herpes or diabetes are risk factors. 
  • Three people who got Moderna’s shot in the trial developed Bells’s palsy (as did one in the placebo group). 

Physicians have linked injectable hyaluronic acid-based dermal fillers themselves to occasional late-onset inflammatory reactions. Moderna said this doesn’t seem to be caused by the vaccine, but it and the FDA will keep a close eye out for more cases if the shot gets approved.  

This comes after the Moderna vaccine received approval from the Food and Drug Administration last Friday, as one of the important vaccines that have proven effective against the Coronavirus.

Although the Moderna COVID-19 vaccine might cause facial swelling warnings should be taken into consideration, thinking about the possible risks of Covid-19 and may be accountable as negligible possible side effects the Moderna vaccine.

Source: FDA Fact sheet for Moderna COVID-19 vaccine (PDF)

How does Moderna’s Coronavirus vaccine work?
COVID-19 Animation: What Happens If You Get Coronavirus?

Share on facebook
Share on twitter
Share on whatsapp
Share on pinterest
Share on linkedin
Share on email
Share on print

Leave a Comment

Your email address will not be published.